Pennsylvania, 2025Excessive Heat and Heat in Pennsylvania, July 25, 2025
July 25, 2025 · NWS CTP · 11 events in 11 counties and zones
Residence time in the warm sector ahead of a surface cold front allowed for portions of central Pennsylvania to experience ample heating in a highly moist environment during the afternoon hours of July 25, 2025. A combination of heat and humidity allowed for portions of the Lower Susquehanna Valley to experience multiple hours with heat index values exceeding 100 degrees.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Residence time in the warm sector ahead of a surface cold front allowed for portions of central Pennsylvania to experience ample heating in a highly moist environment during the afternoon hours of July 25, 2025. A combination of heat and humidity allowed for portions of the Lower Susquehanna Valley to experience multiple hours with heat index values exceeding 100 degrees. Lancaster Airport topped out with a heat index of 110 degrees during the mid-afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 25, 9:48 AM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 25, 9:48 AM EST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service State College PA
1048 AM EDT Fri Jul 25 2025
.SYNOPSIS...
* Max Heat Index reaches/exceeds 100F this afternoon for areas
near and south of Interstate 80
* Rounds of thunderstorms are probable this weekend with
continued hot/humid weather before a cooldown arrives to kick
off the month of August
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1045 am update... We've added a row of counties (from Columbia
west-southwest down to Huntingdon) to the Heat Advisory this
afternoon.
Meso-analysis and sounding interrogation late this morning shows
a warm and relatively moist layer of air just above the surface
across the southern half of PA, which should somewhat inhibit
the ability to mix surface dew points downward this afternoon.
Slightly higher dew points (up to the mid 70s) edges Heat Index
values above 100F a bit farther to the north.
Previous discussion... Showers and TSRA moving east into the
western forecast area border along and just ahead of a cold
front. Area is diminishing as it moves east and left slight to
low chance PoPs with ridging aloft/heat dome.
HeatRisk ramps to level 3 of 4 (major) across most of CPA
Friday with max heat index values 95-100+ degrees fcst across
the central and eastern valleys particularly near and southeast
of the I99/US220 corridor. We issued a heat advisory for a
portion of south central PA where confidence is highest (>80%)
in observing max heat indices 100-104F. There may be a few
isolated 105F or slightly higher but not enough to warrant any
ramping of the heat products. Heat Advisory will last from
afternoon through sunset.
Latest HREF data suggests iso-sct t-storms are likely to
develop along the eastern I-99 / I-80 corridor during the mid
afternoon and slide southeast through sunset. SPC keeps a
marginal risk (1 of 5) across this area with any higher risk
just to the east of our forecast area today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Similar to the longer term pattern this summer, model data
indicates the front stalls out and becomes wavy or quasi
stationary over central PA by 12Z Sat. Any locations that
receive rain Friday may also experience some low clouds/fog on
Saturday morning as moisture rich air and weak forcing remains
in place. Best chance at this time is in the northwest
mountains. On Saturday, a low amplitude shortwave trough
translating around the northern periphery of the upper ridge
should trigger one or more rounds of showers and storms along
wavy/stationary/warm front into Saturday night. Latest guidance
has trended down quite a bit in terms of storm coverage, with
some indications that much of the day on Saturday could be rain
free for most of the region (best chance for widespread/longer-
lasting showers/storms in the Laurels).
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Best large scale forcing will now arrive on Sunday with the
passage of the low amplitude mid level trough. This should
ignite another round of showers and storms with max QPF signal
over eastern PA. We should get a little break in precip Sunday
night into Monday before the next quick moving wave in the WNW
flow arrives Monday night into Tuesday. Timing of waves and
associated precip is likely to change to some extent for early
next week based on the current spread/diffs in the model data.
Hot/humid conditions will stick around through the extended
period as well, with heat index values flirting with the century
mark a couple days.
Ensemble data suggests a pattern change is likely to evolve by
the end of the forecast period/beginning of August as the upper
level flow becomes more amplified, with the ridge building
north across the Rockies and a trough from Canada building
southward across the Great Lakes and the Northeast. This should
bring a return to much more pleasant conditions behind a cold
front on Thursday.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
Few showers and storms to the west at sunrise.
With winds becoming westerly early on, expect showers
and storms to be rather scattered in nature today, then
as in past events, as convergence will be more limited.
More in the way in dry weather by next Monday.
Outlook...
Sat-Sun...Mainly dry, not as hot, with isolated to scattered
TSRA and brief restrictions possible each afternoon/evening.
Mon-Tue...VFR.
&&
.CLIMATE...
A record high temperature of 87 degrees was tied at Bradford
Thursday. This ties the record set back in 2001.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for PAZ026>028-035-
036-049>053-056>059-063>066.
&&
SYNOPSIS...Dangelo
NEAR TERM...Jurewicz/Dangelo/Tyburski
SHORT TERM...Tyburski
LONG TERM...Steinbugl/Banghoff/Tyburski
AVIATION...Martin
CLIMATE...NPB
Hazardous weather outlook, Jul 25, 9:53 AM EST, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1053 AM EDT Fri Jul 25 2025
PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-045-046-
261500-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Somerset-Bedford-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-
1053 AM EDT Fri Jul 25 2025
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
Scattered thunderstorms are expected this afternoon. Isolated
occurrences of strong, damaging gusts are possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Locally heavy rainfall is possible on Saturday and could result in
isolated flooding especially in places that can experience rapid
runoff.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ026>028-035-036-049>053-056>059-063>066-261500-
Huntingdon-Mifflin-Juniata-Fulton-Franklin-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
1053 AM EDT Fri Jul 25 2025
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
Scattered thunderstorms are also expected this afternoon. Isolated
occurrences of strong, damaging gusts are possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Locally heavy rainfall is possible on Saturday and could result in
isolated flooding especially in places that can experience rapid
runoff.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Jurewicz
Excessive Heat, Lancaster
- When
- July 25, 11:00 AM EST to 5:00 PM EST
- Where
- Lancaster forecast zone
- Reported by
- ASOS
- Coordinates
- 40.042, -76.248 (the zone’s center; the record gives no point)
Well-above average temperatures, coupled with humid conditions, allowed for heat index values to exceed 105 degrees during the afternoon and evening hours of July 25, 2025 across Lancaster County. Lancaster Airport reported multiple hours of heat index values between 105 and 107 degrees, topping out near 110 degrees. Multiple cooling centers were opened throughout the county on July 25th.
Heat, York
- When
- July 25, 11:00 AM EST to 5:00 PM EST
- Where
- York forecast zone
- Reported by
- ASOS
- Coordinates
- 39.920, -76.726 (the zone’s center; the record gives no point)
Well-above average temperatures, coupled with humid conditions, allowed for heat index values to range between 100 and 105 degrees during the afternoon and evening hours of July 25, 2025 across York County. Capitol City Airport (KCXY) and York Airport (KTHV) reported multiple hours of heat index values between 100 and 105 degrees during the afternoon and early evening hours.
Heat, Lebanon
- When
- July 25, 11:00 AM EST to 5:00 PM EST
- Where
- Lebanon forecast zone
- Reported by
- AWOS
- Coordinates
- 40.367, -76.458 (the zone’s center; the record gives no point)
Well-above average temperatures, coupled with humid conditions, allowed for heat index values to range between 100 and 105 degrees during the afternoon and evening hours of July 25, 2025 across Lebanon County. Muir Army Airfield at Fort Indiantown Gap (KMUI) reported multiple hours of heat index values between 100 and 105 degrees during the afternoon and early evening hours.
Heat, Dauphin
- When
- July 25, 11:00 AM EST to 5:00 PM EST
- Where
- Dauphin forecast zone
- Reported by
- ASOS
- Coordinates
- 40.415, -76.779 (the zone’s center; the record gives no point)
Well-above average temperatures, coupled with humid conditions, allowed for heat index values to range between 100 and 105 degrees during the afternoon and evening hours of July 25, 2025 across Dauphin County. Harrisburg International Airport (KMDT) reported multiple hours of heat index values between 100 and 105 degrees during the afternoon and early evening hours.
Heat, Snyder
- When
- July 25, 11:00 AM EST to 5:00 PM EST
- Where
- Snyder forecast zone
- Reported by
- ASOS
- Coordinates
- 40.770, -77.070 (the zone’s center; the record gives no point)
Well-above average temperatures, coupled with humid conditions, allowed for heat index values to range between 100 and 105 degrees during the afternoon and evening hours of July 25, 2025 across Snyder County. Penn Valley Airport in Selinsgrove (KSEG) reported multiple hours of heat index values between 100 and 105 degrees during the afternoon and early evening hours.
Heat, Mifflin
- When
- July 25, 11:00 AM EST to 5:00 PM EST
- Where
- Mifflin forecast zone
- Reported by
- AWOS
- Coordinates
- 40.610, -77.617 (the zone’s center; the record gives no point)
Well-above average temperatures, coupled with humid conditions, allowed for heat index values to range between 100 and 105 degrees during the afternoon and evening hours of July 25, 2025 across Snyder County. Mifflin County Airport (KRVL) reported multiple hours of heat index values between 100 and 105 degrees during the afternoon and early evening hours.
Heat, Adams
- When
- July 25, 11:00 AM EST to 5:00 PM EST
- Where
- Adams forecast zone
- Reported by
- RAWS
- Coordinates
- 39.872, -77.218 (the zone’s center; the record gives no point)
Well-above average temperatures, coupled with humid conditions, allowed for heat index values to range between 100 and 105 degrees during the afternoon and evening hours of July 25, 2025 across Adams County.
Heat, Cumberland
- When
- July 25, 11:00 AM EST to 5:00 PM EST
- Where
- Cumberland forecast zone
- Reported by
- RAWS
- Coordinates
- 40.164, -77.266 (the zone’s center; the record gives no point)
Well-above average temperatures, coupled with humid conditions, allowed for heat index values to range between 100 and 105 degrees during the afternoon and evening hours of July 25, 2025 across Cumberland County.
Heat, Juniata
- When
- July 25, 11:00 AM EST to 5:00 PM EST
- Where
- Juniata forecast zone
- Reported by
- RAWS
- Coordinates
- 40.531, -77.402 (the zone’s center; the record gives no point)
Well-above average temperatures, coupled with humid conditions, allowed for heat index values to range between 100 and 105 degrees during the afternoon and evening hours of July 25, 2025 across Juniata County.
Heat, Perry
- When
- July 25, 11:00 AM EST to 5:00 PM EST
- Where
- Perry forecast zone
- Reported by
- RAWS
- Coordinates
- 40.398, -77.262 (the zone’s center; the record gives no point)
Well-above average temperatures, coupled with humid conditions, allowed for heat index values to range between 100 and 105 degrees during the afternoon and evening hours of July 25, 2025 across Perry County.
Heat, Franklin
- When
- July 25, 11:00 AM EST to 5:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- RAWS
- Coordinates
- 39.927, -77.721 (the zone’s center; the record gives no point)
Well-above average temperatures, coupled with humid conditions, allowed for heat index values to range between 100 and 105 degrees during the afternoon and evening hours of July 25, 2025 across Franklin County.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 25 to 30, 20255 deaths · 5 events
- Flash Flooding and Flooding in Illinois, July 25 to 26, 2025$200 million · 10 events
- Heat in Alabama, July 25, 20251 death · 1 event
- Damaging Winds in New York, July 25, 20251 injured · $55,000 · 55 kt wind · 16 events
- Flash Flood and Lightning Strike in Texas, July 25 to 27, 2025$101,000 · 2 events
- Damaging Winds in Pennsylvania, July 25, 2025$49,000 · 52 kt wind · 17 events
- Damaging Winds and Lightning Strikes in Connecticut, July 25, 2025$50,000 · 55 kt wind · 12 events
- Damaging Winds in New Jersey, July 25, 2025$46,000 · 56 kt wind · 11 events
- Damaging Winds and Lightning Strike in Massachusetts, July 25, 2025$21,000 · 55 kt wind · 14 events
- Damaging Winds in Virginia, July 25, 2025$23,000 · 52 kt wind · 7 events
- Damaging Winds in New Jersey, July 25, 202557 kt wind · 24 events
- Damaging Winds in Pennsylvania, July 25, 202556 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276652, 1276661, 1276664, 1276666, 1276668, 1276669, 1276671, 1276672, 1276673, 1276674, 1276676.